Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Sudden weight gain, lower back pain. Need help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6592 Questions
i have gained over 8lbs in the last 2months, my stomach is really bloated and last night it kept tightening with lower left back pain.
i've never been 10stone 13lbs i've always been 9.7stone to 10stone.
I'm also outgrowing clothes.
Posted Mon, 23 Apr 2012 in Weight & Lifestyle
Answered by Dr. Pavan Kumar Gupta 45 minutes later
Thanks for posting your query.
As of now, I think that the possibility of hypothyroidism needs to be explored further in you. Hypothyroidisim is frequently associated with weight gain, constipation, dry skin, fatigue, difficulty in sleeping and depression.
The following investigations would be needed after a clinical examination:
a.     Serum thyroid stimulating hormone
b.     Free thyroxine levels
c.     Serum thyronine levels.
However, bloating can also be due to dyspepsia due to irregular meal timings. Try and regularize the meal timings, avoid spicy and oily food, eat small frequent meals, have a high fibre diet and take plenty of water for relief. You can also try Prevacid OTC once a day, half an hour before meals if the above treatment does not produce relief.
I would suggest you consult your general practitioner and get yourself evaluated for the same.

I hope I have answered your query. I shall be available for further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor